Lightning, Tulsa
- When
- February 26, 2:00 AM CST
- Where
- Tulsa County, Tulsa
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 36.150, -95.950
Lightning struck a night club causing a fire that damaged the building.
Lightning caused a fire that damaged a building.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Lightning caused a fire that damaged a building.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 25, 11:48 PM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1148 PM CST THU FEB 25 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. CONDITIONS ARE DETERIORATING ON SCHEDULE WITH AREAS OF LIGHT RAIN DEVELOPING NOW IN EASTERN OKLAHOMA. CEILINGS WILL LOWER TO MVFR CONDITIONS AT THE OKLAHOMA TAFS BY 1200 UTC. CONDITIONS AT THE OKLAHOMA TAF SITES WILL OCCASIONALLY BE IFR ON FRIDAY DUE TO LOW CLOUDS AND PRECIP. SITES KFYV AND KXNA WILL WILL HAVE CEILINGS AND A CHANCE FOR A BRIEF PERIOD OF LIGHT PRECIP...BUT WILL STAY MOSTLY VFR. KFSM WILL LOWER OCCASSIONALY NEAR MVFR CONDITIONS DUE TO CLOUDS AND PRECIPITATION. THE PRECIPITATION TYPE COULD BE RAIN OR SNOW AT ANY SITE DEPENDING ON THE PRECIPITATION RATE. WHEN THE PRECIPITATION IS HEAVIER THE TYPE WILL TEND TO BE SNOW. CONDITIONS WILL IMPROVE LATE TOMORROW AND TOMORROW EVENING. && .PREV DISCUSSION... /ISSUED 932 PM CST THU FEB 25 2010/ DISCUSSION... VERY INTERESTING SYSTEM TO AFFECT THE FORECAST AREA OVER THE NEXT 18 HOURS OR SO. COMPACT BUT FAIRLY STRONG UPPER SYSTEM WILL OPEN UP AS IT MOVES SOUTHEAST ACROSS OKLAHOMA INTO NORTHEAST TEXAS TONIGHT AND FRIDAY. VERY COLD ALOFT WITH THIS SYSTEM BUT STRONG LOW LEVEL WARM AIR ADVECTION ON THE EAST SIDE OF THE SYSTEM WILL PUSH A HEALTHY WARM NOSE UP INTO SOUTHEAST OKLAHOMA OVERNIGHT. THUS EXPECT MOSTLY RAIN DOWN THERE WITH A MIXTURE POSSIBLE FURTHER NORTH IF THE SURFACE TEMPERATURES DROP LOW ENOUGH. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED OVERNIGHT. WILL SEE A BETTER CHANCE OF RAIN MIXING WITH OR EVEN CHANGING TO SNOW IN THE HEAVIEST PRECIPITATION BANDS AS FRIDAY MORNING WEARS ON...WITH SOUTHEAST OKLAHOMA MOST UNDER THE GUN. WE HAVE CANCELLED THE ADVISORY FOR ALL COUNTIES BUT PITTSBURG AS PRECIPITATION INTENSITY DOES NOT APPEAR SUFFICIENT FURTHER NORTH AND EAST TO SUPPORT ACCUMULATING SNOW. THE POTENTIAL FOR ANY ACCUMULATION IN SOUTHEAST OKLAHOMA WILL BE DIRECTLY RELATED TO PRECIPITATION INTENSITY AND COULD SEE A QUICK INCH OR TWO MAINLY ON THE GRASS IN A FEW SPOTS DOWN THERE. NOT CONFIDENT ENOUGH TO EXPAND THE ADVISORY TOWARDS THE RED RIVER AND EXPECT IMPACTS ON TRAVEL TO BE MINIMAL AND BRIEF. PRECIPITATION IS LIKELY TO FALL AS RAIN OR A RAIN/SNOW MIX OUTSIDE OF THE HEAVIEST BANDS. WE HAVE MADE MINOR ADJUSTMENTS TO TEMPERATURES TONIGHT AND HAVE ALSO CUT WAY BACK ON POPS IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BOTH TONIGHT AND FRIDAY. THE RESULT WILL BE MUCH WARMER TEMPERATURES FRIDAY AFTERNOON IN ALL BUT FAR SOUTHEAST OKLAHOMA AND HAVE ADJUSTED THE FORECAST MAXIMUMS ACCORDINGLY. HAVE ALSO RAISED MAXIMUMS SATURDAY TO BE MORE IN LINE WITH RECENT RUNS OF THE ECMWF AND UKMET...AND THE NEW 00Z NAM ALSO IS STARTING TO JUMP ONBOARD WITH THE WARMER READINGS. UPDATE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...WINTER WEATHER ADVISORY UNTIL 6 PM FRIDAY FOR OKZ073. AR...NONE. && SHORT TERM...08 LONG TERM....05 AVIATION...08
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CST THU FEB 25 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1009 PM CST THU FEB 25 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
WINTER WEATHER.
SNOW ACCUMULATION.
RISK...LIMITED.
AREA...WEST OF A LINE FROM BRISTOW TO HENRYETTA TO
MCALESTER.
ONSET...AFTER 3AM.
DISCUSSION...
AN UPPER-LEVEL LOW PRESSURE SYSTEM WILL TRACK SOUTHEAST
ACROSS OKLAHOMA TO BE IN NORTHEAST TEXAS LATE FRIDAY.
AREAS OF RAIN AND SNOW WILL DEVELOP ACROSS THE AREA TONIGHT
AND THEN END FROM NORTHWEST TO SOUTHEAST ON FRIDAY AS THE
SYSTEM PASSES BY. TEMPERATURES ALOFT ARE COLD...BUT TEMPERATURES
NEAR AND JUST ABOVE THE SURFACE ARE ABOVE FREEZING. THIS
SETUP WILL RESULT IN SNOW OCCURRING AT LOCATIONS WHERE THE
PRECIPITATION IS SIGNIFICANT AND RAIN WHERE THE PRECIPITATION
IS LIGHT. THE BEST CHANCE OF ACCUMULATING SNOW LATE TONIGHT
APPEARS TO BE IN PITTSBURG COUNTY WHERE HEAVIER PRECIPITATION
IS POSSIBLE. AROUND AN INCH WILL BE POSSIBLE TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...WINTER WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
AREAS OF RAIN AND SNOW WILL OCCUR IN THE REGION ON FRIDAY. THE
BEST CHANCES ARE IN SOUTHEAST OKLAHOMA. UP TO AN INCH OF SNOW IS
POSSIBLE FRIDAY. A PERIOD OR TWO OF SIGNIFICANT SNOW COULD OCCUR
IN SOUTHEAST OKLAHOMA... HOWEVER TEMPERATURES WILL LIKELY REMAIN
ABOVE FREEZING ON FRIDAY AND THIS WILL LIMIT THE IMPACT.
A WINTER WEATHER ADVISORY IS IN EFFECT FOR PITTSBURG COUNTY.
THIS ADVISORY COULD BE EXPAND ON FRIDAY IF TEMPERATURES
ARE EVEN JUST A COUPLE OF DEGREES COOLER. BUT AT THIS TIME
IT APPEARS THAT ANY SNOW THAT FALLS AFTER 9AM WILL HAVE A
DIFFICULT TIME ACCUMULATING.
INTERESTS IN SOUTHEAST OKLAHOMA SHOULD FOLLOW THIS FORECAST
CLOSELY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The Tulsa radar (KINX), 35 km away, was scanning. The volume nearest the first event began at 07:57 UTC.
1 lightning. Local standard time, as filed.
Lightning struck a night club causing a fire that damaged the building.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, February 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218181.